Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 25, 2018, 1:45 PM CDT for Knox County, Illinois. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2018, 1:45 PM CDT (18:45 UTC)
- Expired
- May 25, 2018, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:05 PM CDT | HEAVY RAIN 1.05 | Altona, IL | TOTAL SINCE 0600 THIS MORNING...MOST FELL IN THE PAST HOUR. |
| May 25, 2:30 PM CDT | FLASH FLOOD | 3 N Galesburg, IL | WATER FLOWING ACROSS ROAD AT LINCOLN PARK NORTH OF GALESBURG. |
| May 25, 2:30 PM CDT | HEAVY RAIN 1.4 | Galesburg, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WGUS53 KILX 251845 FFWILX ILC095-252145- /O.NEW.KILX.FF.W.0003.180525T1845Z-180525T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lincoln IL 145 PM CDT FRI MAY 25 2018 The National Weather Service in Lincoln has issued a * Flash Flood Warning for... Northwestern Knox County in west central Illinois... * Until 445 PM CDT * At 144 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Galesburg, Wataga, Oneida, Altona, Rio, Henderson and Galesburg Airport. This includes Interstate 74 between mile markers 34 and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4115 9014 4106 9014 4091 9044 4115 9044 $$ Barnes
1 follow-up statement
980 WGUS73 KILX 252032 FFSILX Flash Flood Statement National Weather Service Lincoln IL 332 PM CDT FRI MAY 25 2018 ILC095-252145- /O.CON.KILX.FF.W.0003.000000T0000Z-180525T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox- 332 PM CDT FRI MAY 25 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHWESTERN KNOX COUNTY... At 327 PM CDT, Doppler radar indicated additional showers and thunderstorms moving into the warned area. Radar suggests 2 to 3 inches of rain has already fallen from just north of Galesburg to Henderson...so this additional rain may lead to renewed flash flooding. A trained spotter reported water flowing across a road in the Lincoln Park area about 3 miles north of Galesburg at around 230 PM CDT. Some locations that will experience flooding include... Galesburg, Wataga, Oneida, Altona, Rio, Henderson and Galesburg Airport. This includes Interstate 74 between mile markers 34 and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4115 9014 4106 9014 4091 9044 4115 9044 $$ Barnes
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:43 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 25, 12:43 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1243 PM CDT Fri May 25 2018 .UPDATE... Issued at 1105 AM CDT Fri May 25 2018 Updated the forecast to address the chances of showers and thunderstorms spreading eastward across central IL during the afternoon and continue this evening, then diminishing from the west overnight. Remnants of a MCV was over central/eastern MO had isolated convection just west of Galesburg and Macomb, and tracking NNE. More widespread convection was over central MO and moving into east central MO late this morning. LAPS data show CAPES were 1000-1600 j/kg west of a Galesburg to Lincoln to Taylorville line late this morning, while less than 200 j/kg in eastern IL east of I-57. Latest CAM models showing isolated to scattered convection spreading eastward across central IL during this afternoon as CAPES rise to 1000-2000 j/kg. CAPES stay under 1000 j/kg in Vermilion county by Danville, and this area near IN border will stay dry much of today. SPC has marginal risk of severe storms this afternoon and early evening as far east as a Danville to Effingham line for gusty winds and hail being possible. Wind shear remains weak so cluster of thunderstorms should not be as organized and be more pulse type in higher CAPE environment. Mostly sunny skies in eastern IL late this morning while skies have become partly to mostly cloudy west of I-57. Expect clouds to increase in eastern IL too during the afternoon as convection chances arrives there later this afternoon. Temperatures have warmed into the low to mid 80s by 11 am while dewpoints range from the lower 60s in east central IL to the upper 60s from Peoria and Springfield west with 70F dewpoint at Pittsfield. So a more humid day today over CWA with very warm highs in the upper 80s, and a few cities approaching 90F. && .SHORT TERM...(Today and tonight) ISSUED AT 220 AM CDT Fri May 25 2018 Quiet conditions prevailing across the forecast area early this morning, though an increase in high clouds has begun over the far western CWA. This is associated with thunderstorm clusters, ahead of a shortwave over the central Plains. While most of these are near the Kansas/Missouri border westward, a few storms have recently developed in northeast Missouri. RAP/HRRR hinting at some showers possible around Jacksonville as early as 8-9 am, though a more general increase is likely toward midday with the daytime heating. The high-resolution models have a variety of opinions on how long this lasts after sunset, but with the upper wave crossing the area overnight, a few showers/storms should linger past midnight. Temperatures should be held down a degree or two from yesterday, with the increased clouds, but most areas should still reach the upper 80s. .LONG TERM...(Saturday through Thursday) ISSUED AT 220 AM CDT Fri May 25 2018 No real change indicated in the toasty weather pattern through most of next week, with temperatures frequently reaching above 90 degrees. Hottest conditions currently look to be on Sunday and Memorial Day, when some mid 90s are on tap from about Lincoln and Springfield west. With the tropical system along the Gulf Coast blocking any real moisture advection our way, and crop development still in the early stages, dew points should remain in check. However, heat index values will still be a few degrees above the actual temperature at times. Temperatures may ease off a touch toward mid week, with an increase in cloud cover. Speaking of the tropical system, hopes of getting some of its moisture up our way are mixed. Evening model suite still has its variations on the ultimate track, but favor more of a northeast track mid week as its remnants lift into the Tennessee Valley. The ECMWF model is most optimistic in getting some of its associated rains in to the southeast third of the forecast area. The Canadian model has a further east track, while the GFS shears out the system before getting this far north. Most of the convection in our area will be more scattered and diurnal in nature, due to the weak flow. Hard to eliminate PoP's in this general pattern, but Sunday and Memorial Day currently look to have the best chances of dry conditions. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1240 PM CDT Fri May 25 2018 An MCV over east central MO was spreadings scattered bands of convection ne into west central IL at midday. Have thunderstorms mentioned in TAFS with possible MVFR conditions at PIA starting at 20Z, along I-55 from 21-22Z and to CMI by 23Z. Thunderstorm chances to last 2-4 hours, from mid to late afternoon into the evening. Models then show MCV convection to weaken over eastern/ne CWA later this evening and early overnight, with dry conditions rest of TAF period. SW winds 7-12 kts with few gusts 16-22 kts this afternoon to diminish SSW around 5 kts after sunset and remain light on Saturday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...07 SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...07
Hazardous weather outlook, May 25, 12:04 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1204 PM CDT Fri May 25 2018 ILZ027>031-036>038-040>057-061-062-066-261100- Cass-Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar- Effingham-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean-Menard- Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott-Shelby-Stark- Tazewell-Vermilion-Woodford- 1204 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will develop this afternoon and evening. While widespread severe weather is not anticipated, a few of the storms will be capable of producing strong gusty winds, small hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Isolated thunderstorms will be possible Saturday afternoon. Thunderstorms will be possible again Tuesday through Thursday. Any storms will be capable of producing cloud to ground lightning, gusty winds and brief heavy rain. Very warm and more humid conditions will move in for the Memorial Day weekend, with afternoon heat indices peaking in the low to mid 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. ILZ063-067-068-071>073-261100- Clark-Clay-Crawford-Jasper-Lawrence-Richland- 1204 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Isolated thunderstorms will be possible Saturday through Saturday evening. Thunderstorms will be possible again Tuesday through Thursday. Any storms will be capable of producing cloud to ground lightning, gusty winds and brief heavy rain. Very warm and more humid conditions will move in for the Memorial Day weekend, with afternoon heat indices peaking in the low to mid 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. Barnes
In the hours before
Special weather statement, May 25, 12:41 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Lincoln IL 1241 PM CDT FRI MAY 25 2018 ILZ027-029-251845- Peoria-Knox- 1241 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX AND NORTHWESTERN PEORIA COUNTIES UNTIL 145 PM CDT... At 1240 PM CDT, Doppler radar was tracking a strong thunderstorm near Maquon, or 12 miles southeast of Galesburg, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Knoxville, Elmwood, Yates City, Williamsfield, London Mills, Maquon, Gilson, Snake Den Hollow, Dahinda and Delong. This includes Interstate 74 between mile markers 53 and 70. LAT...LON 4106 9002 4071 8988 4071 9032 4088 9032 TIME...MOT...LOC 1740Z 237DEG 14KT 4081 9023 Barnes
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:41 PM CDT | Special Weather Statement | ILX | Knox | 64 min |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.